Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 177, NWS Cheyenne, WY

August 14, 2015Converse County, Niobrara County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 14, 2015, 8:30 PM MDT for Converse County, Niobrara County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2015, 8:30 PM MDT (02:30 UTC)
Expired
Aug 14, 2015, 9:00 PM MDT
In force
30 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Converse County, WY, Niobrara County, WY

The radar

The Rapid City radar (KUDX), 190 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 2.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2015-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2015-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
3001 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WUUS55 KCYS 150230
SVRCYS
WYC009-027-150300-
/O.NEW.KCYS.SV.W.0177.150815T0230Z-150815T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
830 PM MDT FRI AUG 14 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
  EAST CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 900 PM MDT

* AT 830 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
  MANNING RANCH...OR 37 MILES NORTHWEST OF LUSK...MOVING NORTHEAST AT
  30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN NIOBRARA AND EAST CENTRAL CONVERSE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4305 10489 4318 10506 4348 10478 4328 10447
TIME...MOT...LOC 0230Z 224DEG 26KT 4320 10489 

HAIL...1.00IN
WIND...60MPH
 
$$

MAZUR
2 follow-up statements
629 
WWUS55 KCYS 150248
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
848 PM MDT FRI AUG 14 2015

WYC009-150258-
/O.CAN.KCYS.SV.W.0177.000000T0000Z-150815T0300Z/
CONVERSE WY-
848 PM MDT FRI AUG 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CONVERSE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4315 10477 4325 10489 4348 10478 4328 10447
TIME...MOT...LOC 0248Z 226DEG 24KT 4326 10477 

$$

WYC027-150300-
/O.CON.KCYS.SV.W.0177.000000T0000Z-150815T0300Z/
NIOBRARA WY-
848 PM MDT FRI AUG 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR NORTHWESTERN NIOBRARA COUNTY...

AT 848 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTHEAST
OF DULL CENTER...OR 38 MILES NORTHWEST OF LUSK...MOVING NORTHEAST AT
30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN NIOBRARA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4315 10477 4325 10489 4348 10478 4328 10447
TIME...MOT...LOC 0248Z 226DEG 24KT 4326 10477 

HAIL...1.00IN
WIND...60MPH
 
$$

MAZUR
479 
WWUS55 KCYS 150259
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
859 PM MDT FRI AUG 14 2015

WYC027-150309-
/O.EXP.KCYS.SV.W.0177.000000T0000Z-150815T0300Z/
NIOBRARA WY-
859 PM MDT FRI AUG 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NIOBRARA COUNTY
WILL EXPIRE AT 900 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4315 10477 4325 10489 4348 10478 4328 10447
TIME...MOT...LOC 0255Z 224DEG 26KT 4326 10477 

$$

MAZUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:22 PM MDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 14, 6:22 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
622 PM MDT FRI AUG 14 2015

.UPDATE...
ISSUED AT 555 PM MDT FRI AUG 14 2015

GRIDDED FORECASTS UPDATED TO ACCOUNT FOR SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS PRIMARILY ALONG AND WEST OF INTERSTATE 25.
STILL EXPECTING A GRADUAL DECREASE IN AREAL COVERAGE WITH LOSS OF
DAYTIME HEATING.

UPDATE ISSUED AT 441 PM MDT FRI AUG 14 2015

SHOWERS AND THUNDERSTORMS HAVE EXPANDED IN AREAL COVERAGE ACROSS
SOUTHERN ALBANY AND WESTERN LARAMIE COUNTIES...THUS WE HAVE
BOOSTED POPS IN THESE LOCALES. GRIDDED FORECASTS UPDATED.

UPDATE ISSUED AT 357 PM MDT FRI AUG 14 2015

WSR-88D REFLECTIVITY LOOPS FROM CHEYENNE AND RIVERTON RADARS
INDICATING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS ONGOING ACROSS NORTHERN CARBON COUNTY OF WYOMING
MAINLY NORTH OF INTERSTATE 80...AND LIGHTNING DETECTION SHOWS THIS
AS WELL...THUS WE HAVE BUMPED UP THE POPS FOR NORTHERN CARBON
COUNTY THROUGH THE AFTERNOON HOURS AND WILL CHECK TRENDS AROUND
SUPPERTIME TO SEE WHAT OTHER GRIDDED CHANGES WILL NEED TO BE MADE.
OTHERWISE...GRIDDED FORECASTS ARE IN NICE SHAPE.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 150 PM MDT FRI AUG 14 2015

FORECAST CHALLENGES DEAL WITH POSSIBLE RED FLAG CONDITIONS
SATURDAY...FOLLOWED BY PRECIP CHANCES/LOCATIONS SATURDAY NIGHT
INTO MONDAY. SEE FIRE WEATHER DISCUSSION BELOW FOR POSSIBLE RED
FLAG CONCERNS.

CURRENTLY...HIGH PRESSURE CENTERED OVER WEST CENTRAL COLORADO THIS
AFTERNOON. COLD FRONT OVER NORTHERN MONTANA THIS AFTERNOON. SOME
CONVECTION DEVELOPING ON MOSAIC RADAR EARLY THIS AFTERNOON WITH A
FEW STRIKES OBSERVED OVER SOUTHERN CARBON COUNTY. MORE NUMEROUS
STRIKES OBSERVED OVER NORTHERN COLORADO. SO FAR...AREAS ALONG AND
EAST OF THE LARAMIE RANGE HAVE REMAINED ECHO FREE...WITH LATEST
SPC MESOANALYST PAGE SHOWING SBCAPE AROUND 1500 J/KG. MID LEVEL
CAP REMAINS IN PLACE FROM SOUNDINGS EAST OF THE LARAMIE RANGE AND
DO NOT REALLY BREAK THROUGH THE AFTERNOON. WILL CONTINUE TO
MONITOR FOR LATE AFTERNOON CONVECTION. ATTENTION TURNS TO TONIGHT.

GFS 700MB WINDS BEGIN TO INCREASE TONIGHT...INCREASING TO 30KTS
ACROSS CARBON AND ALBANY COUNTIES AND THE SOUTH LARAMIE RANGE.
THIS IN RESPONSE TO AN UPPER SHORTWAVE MOVING INTO NORTHERN
MONTANA. BY SATURDAY MORNING...ASSOCIATED COLD FRONT LOOKS TO BE
SITUATED ROUGHLY FROM GILLETTE TO CASPER TO EVANSTON. LOOKS LIKE
FAIRLY STRONG WINDS FIRE WEATHER WISE BEGINNING AROUND 9AM AND
PERSISTING THROUGH MID AFTERNOON. NAM...ECMWF AND SREF GUIDANCE
SHOWING FAIRLY WIDESPREAD PRECIP DEVELOPING ACROSS THE CWFA
SATURDAY AFTERNOON. HAVE MAINTAINED CHANCE POPS ACROSS THE CWFA
FOR LATE SATURDAY AFTERNOON AND BUMPED POPS UP TO LIKELY FOR THE
MOUNTAINS OUT WEST.

THERE IS GOING TO BE A SMALL RISK FOR SEVERE THUNDERSTORMS
SATURDAY AFTERNOON AS NAM CAPE FORECAST SHOWING A SMALL WINDOW OF
200-2500 J/KG CAPE OUT IN THE PANHANDLE. DO THINK SPC MARGINAL
RISK IS IN PRETTY GOOD SHAPE...MAYBE A TAD TOO FAR WEST.

COULD BE DEALING WITH SOME FOG/STRATUS SATURDAY NIGHT INTO SUNDAY
AS FRONT HANGS UP ALONG THE LARAMIE RANGE. NAM 850MB MOISTURE
POOLS OVER CHEYENNE AND THE SOUTHERN PANHANDLE DURING THAT TIME.
FOR NOW...WILL KEEP FOG OUT OF THE FORECAST THOUGH AS FOG IS VERY
DIFFICULT TO FORECAST THIS TIME OF YEAR. EASTERLY WINDS WILL STAY
WITH US THROUGH SUNDAY INTO MONDAY. BY MONDAY AFTERNOON...ANOTHER
FAIRLY STRONG UPPER SHORTWAVE MOVES INTO WESTERN WYOMING WITH 85
KT JET MOVING INTO THE AREA NEAR THE WYOMING/COLORADO BORDER.
COULD BE FAVORABLE FOR SEVERE THUNDERSTORMS MONDAY AFTERNOON AND
EVENING.

.LONG TERM...(MONDAY NIGHT THROUGH THURSDAY)
ISSUED AT 150 PM MDT FRI AUG 14 2015

PRETTY ACTIVE WEATHER FOR EARLY NEXT WEEK AS A UNSEASONABLY STRONG
UPPER TROUGH MOVES ACROSS THE REGION. THE GFS AND ECMWF HAVE COME
INTO BETTER AGREEMENT WITH THE TIMING OF THE UPPER TROUGH AND
ASSOCIATED SFC FRONTAL PASSAGE. SCATTERED TSTMS WILL POSSIBLE
THROUGH MONDAY EVENING...AND SOME OF THESE STORMS COULD BE STRONG
WITH THE GFS SHOWING CAPE VALUES OF 1000-1500 J/KG AND DEEP LAYER
SHEAR OF 40 KTS OVER AREAS TO THE EAST OF THE LARAMIE RANGE.
FROPA OCCURS ON TUES MORNING WITH GOOD COLD AIR ADVECTION AND
700MB TEMPS DROPPING TO 3-6C. WITH THE FASTER FROPA ON THE GFS...THE
LATEST MEX GUIDANCE HAS COME DOWN AROUND 10 DEGREES FOR HIGHS ON
TUES. IT WILL BE BREEZY ON TUES BEHIND THE FRONT WITH NORTHWEST
WINDS GUSTING TO 30-35 MPH. WILL KEEP 20-30 PERCENT POPS THROUGH
TUES AFTN. A MUCH DRIER PATTERN WILL BE IN PLACE ON WED/THURS AS
MIDLVL FLOW IS WEST TO NORTHWEST AND PW VALUES REMAIN LOW. THERE
WILL BE A GRADUAL WARMING TREND BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 622 PM MDT FRI AUG 14 2015

SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST WYOMING WILL
CONTINUE THROUGH THIS EVENING. GUSTY ERRATIC WINDS AND MVFR VSBYS
ARE POSSIBLE WITH THE TSTMS. SOUTH WINDS WILL REMAIN ON THE GUSTY
SIDE NEAR KCDR OVERNIGHT WITH RELATIVELY LIGHT WINDS EXPECTED
ELSEWHERE. FOR SATURDAY...WINDS ACROSS THE FORECAST AREA WILL
SHIFT TO THE WEST-SOUTHWEST AND WILL INCREASE THROUGH THE MORNING.
LOOKING AT WIDESPREAD GUSTS OF 20 TO 25 KTS THROUGH THE AFTERNOON.
ANOTHER ROUND OF SHOWERS AND TSTMS ARE ANTICIPATED ONCE AGAIN IN
THE AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 300 PM MDT FRI AUG 14 2015

NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED SATURDAY AS LOW
PRESSURE TRACKS ACROSS MONTANA. ASSOCIATED COLD FRONT WITH THE LOW
WILL MOVE INTO NORTHERN WYOMING LATE SATURDAY AFTERNOON AND THEN
LAY UP AGAINST THE EAST SLOPES OF THE LARAMIE RANGE SATURDAY NIGHT
INTO SUNDAY. AHEAD OF THIS FRONT...WE ARE LOOKING AT WESTERLY
WINDS GUSTING TO 30 MPH ACROSS MUCH OF FWZ 301...302 AND ZONES
WEST OF THE LARAMIE RANGE. AFTERNOON HUMIDITIES EXPECTED TO GET
CLOSE TO CRITICAL TOMORROW EARLY EVENING. WINDS WILL SHIFT FROM
WEST TO NORTHEAST AS THE FRONT MOVES SOUTH. COOLER TEMPERATURES
AND LESS WIND WILL PREVAIL AFTER THE FRONT MOVES INTO THE AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...RUBIN
SHORT TERM...GCC
LONG TERM...ZF
AVIATION...RJM
FIRE WEATHER...GCC
Hazardous weather outlook, Aug 14, 3:59 AM MDT, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
359 AM MDT FRI AUG 14 2015

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
151000-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
359 AM MDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
EXIST MAINLY SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WYZ103>106-109>117-151000-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
359 AM MDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS
EVENING.  NO SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
EXIST MAINLY SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 14, 5:20 PM MDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
520 PM MDT FRI AUG 14 2015

WYZ106-117-118-150000-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
520 PM MDT FRI AUG 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE COUNTY UNTIL
600 PM MDT...

AT 520 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF IRON
MOUNTAIN TO 10 MILES NORTH OF WHITAKER. THESE STORMS WERE NEARLY
STATIONARY.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
LARAMIE COUNTY.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 37 AND
46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4164 10512 4165 10468 4151 10481 4150 10511
TIME...MOT...LOC 2320Z 205DEG 2KT 4155 10502 4157 10487

MAZUR
Special weather statement, Aug 14, 6:00 PM MDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
600 PM MDT FRI AUG 14 2015

WYZ106>108-117-118-150045-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
SOUTH LARAMIE RANGE FOOTHILLS WY-EAST PLATTE COUNTY WY-
CENTRAL LARAMIE COUNTY WY-GOSHEN COUNTY WY-
600 PM MDT FRI AUG 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE...
SOUTHWESTERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES UNTIL 645 PM
MDT...

AT 600 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF CHUGWATER...OR 30 MILES SOUTH OF WHEATLAND...MOVING
NORTH AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHUGWATER.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 41 AND
55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4153 10472 4158 10495 4178 10490 4173 10464
TIME...MOT...LOC 0000Z 193DEG 8KT 4162 10482

MAZUR
Special weather statement, Aug 14, 6:52 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
652 PM MDT FRI AUG 14 2015

WYZ101-103-107-150145-
EAST PLATTE COUNTY WY-CONVERSE COUNTY LOWER ELEVATIONS WY-
NORTH LARAMIE RANGE WY-
652 PM MDT FRI AUG 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE AND NORTHWESTERN
PLATTE COUNTIES UNTIL 745 PM MDT...

AT 652 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
LAPRELE RESERVOIR TO NEAR DOUGLAS TO 10 MILES NORTH OF ESTERBROOK
CAMPGROUND...AND MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 125 AND
152.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4306 10559 4296 10516 4271 10507 4250 10541
      4266 10542 4274 10565
TIME...MOT...LOC 0052Z 213DEG 17KT 4279 10556 4272 10536 4257 10536

MAZUR
Special weather statement, Aug 14, 7:42 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
742 PM MDT FRI AUG 14 2015

WYZ101-102-150215-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
742 PM MDT FRI AUG 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NIOBRARA AND EAST CENTRAL
CONVERSE COUNTIES UNTIL 815 PM MDT...

AT 742 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES WEST OF MANNING RANCH...OR 19 MILES NORTHEAST OF DOUGLAS...
MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN NIOBRARA
AND EAST CENTRAL CONVERSE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4299 10534 4324 10512 4309 10489
TIME...MOT...LOC 0142Z 221DEG 25KT 4300 10520

MAZUR
Special weather statement, Aug 14, 7:45 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
745 PM MDT FRI AUG 14 2015

WYZ101-102-150215-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
745 PM MDT FRI AUG 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NIOBRARA AND EAST CENTRAL
CONVERSE COUNTIES UNTIL 815 PM MDT...

AT 742 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES WEST OF MANNING RANCH...OR 19 MILES NORTHEAST OF DOUGLAS...
MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN NIOBRARA
AND EAST CENTRAL CONVERSE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4288 10516 4299 10534 4324 10512 4309 10489
TIME...MOT...LOC 0144Z 228DEG 23KT 4299 10518

MAZUR
Special weather statement, Aug 14, 8:18 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
818 PM MDT FRI AUG 14 2015

WYZ101-102-150245-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
818 PM MDT FRI AUG 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NIOBRARA AND EAST
CENTRAL CONVERSE COUNTIES UNTIL 845 PM MDT...

AT 818 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF MANNING RANCH...OR 30 MILES NORTHEAST OF
DOUGLAS...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
NIOBRARA AND EAST CENTRAL CONVERSE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4297 10496 4308 10513 4337 10489 4319 10461
TIME...MOT...LOC 0218Z 219DEG 21KT 4308 10499

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 6:00 PM MDTSpecial Weather StatementCYSLaramie45 min
Aug 14, 6:52 PM MDTSpecial Weather StatementCYSConverse53 min
Aug 14, 7:42 PM MDTSpecial Weather StatementCYSConverse33 min
Aug 14, 7:45 PM MDTSpecial Weather StatementCYSConverse30 min
Aug 14, 8:18 PM MDTSpecial Weather StatementCYSNiobrara27 min
Aug 14, 9:05 PM MDTSpecial Weather StatementCYSNiobrara25 min
Aug 15, 3:01 PM MDTSpecial Weather StatementCYSLaramie44 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.